Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

What should I do?

Posted by rekha.s on 3/13/01 at 18:31 (041355)

Hello to all on this board, I would like to share my recent symptoms and see what anyone can advise me.

I have had bilaterl pf for 3 years now...got 2nd ESWT treatment in mid-jan and in early feb starting noticing tingling symtpoms that seemed to get worse. tingling is in my inner calf, ankle arch area.

I had it checkec with my reg dr who told me my nerve was inflammed, she tested the strength of my foot etc..and sent me to physical therapy. I also went to an outside podiatrist and last week my reg pod, who both say everything in my foot looks ok, they both tapped my ankle area with a hammer rubber thing, which did not produce a 'tinnels sign'. I am still going to physical therapy, in which she makes me stretch the nerve until it hurts, then i stop....(which i am not sure is helping). She also ruled out if i had sciatica from the bacl. I am currently on neurontin, and an nsaid.

Now, I have seen 1 dr and 2 pod's, and I have been leaving msgs for my reg dr reporting the ankle symptoms, but she seems to be getting sick of my msgs. I had been taking it easy, but I have to get on with normal everyday life, and would like anyone out there with TTS to describe how their symtpoms started. Somehow I suspect i have the beginning signs of it.

Anyone please share. I hate this tingling which is worse when resting...seems to calm when I am walking.

Re: What should I do?

Dr. Zuckerman on 3/13/01 at 19:16 (041364)

If I re call didn't you have a hip problem at one time . Maybe this is comoing from the hip area and or the lower back. Has anyone evaluated this at all.?

Re: What should I do?

rekha on 3/13/01 at 20:42 (041385)

good memory, dr Z, the hip problem, was bursitis and occured for few months and cleared up...it was on the other leg, and was due to gait change. Back has also been ruled out by both dr and physical therapist.

Although I want to mention a week after the ESWT procedure my calf was very tight, and I used a thumper massager to massage the calf area....I have been wondering if that had anything to do with it. Could I have inflamed a nerve? if so, why would it be concentrated in ankle, not thigh?

I notice symptoms in ankle area most and then it goes to arch and lower inner calf....

Two pod's say everything is ok, but I continue to have bothersome symptoms.

Re: What should I do?

Dr. Zuckerman on 3/13/01 at 21:52 (041395)

I can't think of any reason how you could injury a nerve. There is a temporary neursitis that has been reported with ESWT and the ossatron in the FDA studies. All of the cases did clear up . The time frame I am not sure. So if you have this complication it should clear up. I do remember you taking well over four months the last ESWT treatment so maybe this is going to be another long ESWT healing period. I know I am not telling you anything you don't know. The important thing is that this should clear up when is another question.

Are you in a physical therapy program for the tight calf problem. This in could be causing pain and around the area that is very similiar in symtoms and feels like a nerve type pain.

Can you get into whirlpools and ultrsound treatments. I would at least move the ankle up and down and soak in very hot water.

Re: What should I do?

rekha.s on 3/14/01 at 13:09 (041454)

Thanks for the advice dr Z. The tingling started 6 weeks ago and has gotten worse, I feel it in the ankle area all the time, that is why I have gotten worried. I will wait it out. By the way the pf is doing much much better, if only these new darn symptoms would stop.

Re: What should I do?

rekha on 3/14/01 at 13:12 (041456)

by the way dr z: the physical therpy is for the nerve pain, the dr could see upon palpation that the nerve is irritated.

Re: What should I do?

Dr. Zuckerman on 3/13/01 at 19:16 (041364)

If I re call didn't you have a hip problem at one time . Maybe this is comoing from the hip area and or the lower back. Has anyone evaluated this at all.?

Re: What should I do?

rekha on 3/13/01 at 20:42 (041385)

good memory, dr Z, the hip problem, was bursitis and occured for few months and cleared up...it was on the other leg, and was due to gait change. Back has also been ruled out by both dr and physical therapist.

Although I want to mention a week after the ESWT procedure my calf was very tight, and I used a thumper massager to massage the calf area....I have been wondering if that had anything to do with it. Could I have inflamed a nerve? if so, why would it be concentrated in ankle, not thigh?

I notice symptoms in ankle area most and then it goes to arch and lower inner calf....

Two pod's say everything is ok, but I continue to have bothersome symptoms.

Re: What should I do?

Dr. Zuckerman on 3/13/01 at 21:52 (041395)

I can't think of any reason how you could injury a nerve. There is a temporary neursitis that has been reported with ESWT and the ossatron in the FDA studies. All of the cases did clear up . The time frame I am not sure. So if you have this complication it should clear up. I do remember you taking well over four months the last ESWT treatment so maybe this is going to be another long ESWT healing period. I know I am not telling you anything you don't know. The important thing is that this should clear up when is another question.

Are you in a physical therapy program for the tight calf problem. This in could be causing pain and around the area that is very similiar in symtoms and feels like a nerve type pain.

Can you get into whirlpools and ultrsound treatments. I would at least move the ankle up and down and soak in very hot water.

Re: What should I do?

rekha.s on 3/14/01 at 13:09 (041454)

Thanks for the advice dr Z. The tingling started 6 weeks ago and has gotten worse, I feel it in the ankle area all the time, that is why I have gotten worried. I will wait it out. By the way the pf is doing much much better, if only these new darn symptoms would stop.

Re: What should I do?

rekha on 3/14/01 at 13:12 (041456)

by the way dr z: the physical therpy is for the nerve pain, the dr could see upon palpation that the nerve is irritated.